MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ9 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ9 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-02-165
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # :(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Unf and medical records received.After review of the medical records the patient was revised to address metalosis and elevated metal ions.Operative note reported metal debris around the trunnion.There were tiny scratches covering the surface of the femoral head.Darkening of the tissues consistent with metalosis were seen.There was a large area of osteolysis in the acetabulum.Liner was found to have a very tiny scratches and soft tissue and this was sent for pathology.Total extraction of the liner from the cup took over an hour.Doi: (b)(6) 2010; dor: (b)(6) 2021 ; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT DUOFIX TAP SZ9 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12121675
Report Number1818910-2021-14332
Device Sequence Number3712741
Product Code LPH
UDI-Device Identifier10603295059509
UDI-Public10603295059509
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-02-165
Device Catalogue Number157002165
Device Lot NumberB17DEA000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC+5; BONE PUTTY OSTEOSURGE; PINNACLE MTL INS NEUT40IDX58OD; PINNACLE SECTOR II CUP 58MM; SUMMIT DUOFIX TAP SZ9 STD OFF; 12/14 ARTICUL 40MM M SPEC+5; BONE PUTTY OSTEOSURGE; PINNACLE MTL INS NEUT40IDX58OD; PINNACLE SECTOR II CUP 58MM; SUMMIT DUOFIX TAP SZ9 STD OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR